Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetes and HIV
Jun 12, 2006

I was diagnosed to have diabetes type 2 over three year ago but late last year I did not take regular check of my Sugar levels and as a result they rose and caused heating pain, numbness and tingling in my feet.I have since kept monitoring my FBS every morning and I have manged to maintain it within 4.4 to 8 over one month now. Sadly I tested HIV positive a month ago and my CD4 count was 89. I am a heathy looking person and I weigh over 100Kg despite losing some weight which initially I thought was due to diabetes.Friends who do not know my HIV status say I look healthier now than before I knew I had diadetes.I have never had a serious illness as far as I can remember and I am 48 years old.My worry is I have two cronic conditions which affect my imunity. How do I balance my diet, social life and exercise. I used to be a regular drinker until about a year ago now I only drink once a week or fortnight. I have bben on ARVs for one month now and so has my partner.

Response from Dr. Horwath

You need to carefully manange your blood sugars. This is the best way to avoid complications of the diabetes. You need to stop drinking alcohol, which is very bad for people with diabetes.

Apart from these measures, take your medications regularly, follow your ADA diet and have regular sleep and exercise, and you should do well. Also, make sure that your doctors know all the medications that you are taking. Sometimes people see different doctors for different conditions and fail to inform the various doctors about all of there medications. Make sure to inform all of your doctors fully about your medications.



Previous
What should I do?
Next
HIV, Meth, Depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement